Does Post Finasteride Syndrome Cause Increased Testosterone? | HairLossTalk Forums
Dismiss Notice
Forum Update: Aug 19. Feedback for the Admin? Upgrade coming: Click Here.

Does Post Finasteride Syndrome Cause Increased Testosterone?

Discussion in 'Men's General Hair Loss Discussions' started by 12348501, Aug 19, 2019.

  1. 12348501

    12348501 New Member My Regimen

    Joined:
    Jul 4, 2019
    Messages:
    19
    Likes Received:
    1
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    tldr I took a single pill 3 months ago, experienced several persistent side effects since but I'm still unsure if it's PFS.

    Anyway, I got my blood check results and found extremely above average testosterone levels at ~1100ng/dl (normal range at 17 years is 300-1200) which I suspect is caused by finasteride. My DHT wasn't able to be measured back then, unfortunately, but I wouldn't be surprised if it was low.

    I've read somewhere that PFS paradoxically includes increased testosterone/decreased dihydrotestosterone, but many accounts of PFS patients mention low testosterone. Can someone clear this up? I want to take finasteride again sometime in the future, but I'm worried if my T (already borderline high) and my DHT are going to increase/decrease respectively even more. I couldn't find anything on Google regarding this.
     
    #1 12348501, Aug 19, 2019
    Last edited: Aug 19, 2019
  2. badhabiz

    badhabiz Established Member My Regimen

    Joined:
    Apr 29, 2019
    Messages:
    156
    Likes Received:
    47
    Dislikes Received:
    3
    My Regimen:
    My Regimen
    My Regimen
    Finasteride inhibits 5α-reductase, so it's a dht blocker.
    Dht deprivation causes, among many other thing (neurosteroids like allopregnolone are affected) a raising in T and - depends of your genetical aromatase enzyme function- in estrogens.
    This estrogens spike causes in some people the side effects that you fear. Sometimes, after you drop (expecially cold turkey) finasteride after years of use you may suffer from lowering T cause there's no more fina pushing T and endogenous production isnt enough.
    So, no, finasteride dont lower testosterone, if you got your T checked and its low ,that may be for genetics, stress, lack of sleep or essential minerals, bad diet, other medications like anti depress, and many other reasons...
    PS. There's no point in checking dht serum level, since its very fluctuant even in the same day, if you have reason to believe you have low androgens, you can check sexual precursors like androstenedione, which is more reliable.
    Then get therapy.
    There's no logic in believing this is caused by finasteride.
    You're gonna get well mate
     
  3. 12348501

    12348501 New Member My Regimen

    Joined:
    Jul 4, 2019
    Messages:
    19
    Likes Received:
    1
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    My point is that I have very high testosterone, though?
     
  4. badhabiz

    badhabiz Established Member My Regimen

    Joined:
    Apr 29, 2019
    Messages:
    156
    Likes Received:
    47
    Dislikes Received:
    3
    My Regimen:
    My Regimen
    My Regimen
    That would be possible if you inhibited dht long enough to push this 15%.
    There is no substance in the world that can do that in few hours for a prolonged time.
    Not even endogenous T by steroids, or clomid, or proviron can do that in just one pill
     
  5. 12348501

    12348501 New Member My Regimen

    Joined:
    Jul 4, 2019
    Messages:
    19
    Likes Received:
    1
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    Correct me if I'm being dumb, but just to confirm, is it really impossible for a single finasteride pill to shut down 5-ar completely, thus stopping T>DHT conversion indefinitely, or something along those lines like PFS?

    So basically is it possible that that one 1mg pill still is responsible for my very high T?

    Also, if I was to theoretically take finasteride again, would it be dangerous if my T increased and surpassed the normal range for a 17yo? E.g. pretty bad ball ache after taking one pill persisting for 5 days

    Thanks a lot so far!
     
    #5 12348501, Aug 21, 2019
    Last edited: Aug 21, 2019
  6. badhabiz

    badhabiz Established Member My Regimen

    Joined:
    Apr 29, 2019
    Messages:
    156
    Likes Received:
    47
    Dislikes Received:
    3
    My Regimen:
    My Regimen
    My Regimen
    You're not dumb and dont worry.
    no sustance can increase indefinitely T stopping down 5ar for life in one pill, thats why you have to take it every day for hair or prostate purposes. Dht is very powerful androgenic steroid and you lower it for few days (ca. 4/5 days) with just one pill, cause it take that long to get back to normal (duta period is weeks longer).
    Given that, i would report this intention to get finasteride to your MD if i was you, cause a seventeen years old guy like you ,with your fears, ( you have them for one pill..) doesnt seem the best candidate.
    If you decide to go for it, please check your blood before and during treatment in order to reassure yourself because psicological aspect is pivotal (sexual precursors, estrogens, free T, etc).
     

Share This Page